Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Mar 25, 2021, 7:10 PM CDT for Hale County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2021, 7:10 PM CDT (00:10 UTC)
- Expired
- Mar 25, 2021, 8:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Birmingham, AL
County Hale County, AL
The radar
The Birmingham radar (KBMX), 121 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1313 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 13.2
The text
As transmitted.
219
WWUS84 KBMX 260010
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
710 PM CDT Thu Mar 25 2021
ALZ030>033-260100-
Greene AL-Hale AL-Sumter AL-Perry AL-
710 PM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PERRY...SOUTHEASTERN
GREENE...CENTRAL HALE AND SOUTHEASTERN SUMTER COUNTIES UNTIL 800 PM
CDT...
At 710 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dug Hill, or 9 miles southeast of Livingston, moving northeast at 65
mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Greensboro, Forkland, Greensboro Municipal Airport, Walden Quarters,
Duffys Bend, Bluffport, Sawyerville, Thornhill, Arcola, Coatopa, Dug
Hill, Wedgeworth, Tishabee, Belmont, Morgan Springs, Selden Lock And
Dam, Demopolis Lock And Dam, McDowell, Birdine and Harper Hill.
LAT...LON 3296 8755 3273 8738 3252 8782 3254 8782
3254 8785 3253 8785 3252 8784 3252 8791
3249 8795 3246 8796 3244 8803 3241 8804
3240 8806 3256 8819
TIME...MOT...LOC 0010Z 236DEG 59KT 3253 8805
$$
25/OwenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Mar 25, 6:52 PM CDT, 18 minutes earlier.
Area forecast discussion, Mar 25, 6:52 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 652 PM CDT Thu Mar 25 2021 .UPDATE... Evening Update and 00Z Aviation. && .SHORT TERM... /Updated at 0624 PM CDT Thu Mar 25 2021/ Long track damaging tornadoes have moved across Central Alabama this afternoon. Significant damage has taken place. At this writing, no tornado warnings are in effect. A Tornado Watch remains in effect until 8 pm and may be extended. So what now, a warm front was located just north of the area while a cold front/trough was still back to the west. The latest RAP analysis has SBCAPE values still over 2000 and will become even more suppressed to the southern reaches the next few hours. A rain induced boundary or axis of a mixed up atmosphere was west to east across Central Alabama from TCL to ANB. SRH values will slowly go down as the low level jet exits northward. So at this time, it appears the greatest threat will reside south of a line from Sumter County to Randolph County. The threat north of this area is certainly not zero, and will keep a mention of severe storms including tornadoes, but the threat is lower than earlier this afternoon. So will make some changes to the graphics suite but the overall trend in the forecast looks ok. 75 Previous short-term discussion: /Updated at 450 AM CDT Thu Mar 25 2021/ Today through Friday. So far this AM we have had widespread showers with embedded thunderstorms as it spread NE across C AL. The activity has been elevated and while we are watching for any rogue storms, severe activity during the early morning hours should be marginal at best until the warm front makes its way northward later today. We have increased the severe threat in the NW half of C AL for this afternoon and evening. This probably doesn't come as much of a surprise as this system is ramping up to be significant there with strong tornadoes a possibility. The SE half of C AL is a different story. While we have a marginal threat this AM for portions of C AL, for the rest of the afternoon and evening, parameters are much lower in the SE counties with convection not as likely there until later this evening. After the current convection currently on the radar pushes N, we should have a somewhat lull in activity in the SE. In contrast, by around 11am, our warm front should be to the N of the area. Models suggest some cellular activity will likely pop up in the NW first. MUCAPE will not be lacking, but will be highest in the west for this afternoon. 0-6km bulk shear will be in ample supply across C AL. However, 0-1km shear will be decidedly higher in the NW. Although amounts vary, guidance is in agreement decreasing this low level shear significantly after 6z as the bulk of the instability skirts to the NE. This will be not only with the front moving across, but our negatively tilted upper shortwave that is expected to be over the Arklatex ~18z today expected to race off toward IL/IN by midnight tonight. With the bulk of the activity in the SE counties expected for later this evening, this greatly decreases the chance for severe weather for them S of the I85 corridor. This is the reason for the sharp risk gradient in our severe graphics. Timing is pretty similar to what we had yesterday except possibly starting in the NW at 11am instead of noon. The front is expected to make progress after midnight with the risk for TS in the SE counties much lower for the day on Friday with lower dew points moving in behind the front. 08 .LONG TERM... /Updated at 450 AM CDT Thu Mar 25 2021/ Friday night through Wednesday. Rain chances should be minimal for Friday evening but increase after midnight into the pre-dawn hours on Saturday with some thunderstorms possible in the NW with shortwave activity. Rain chances increase once again for Saturday into Sunday with the approach of another frontal system number 2. However, the upper dynamics still need to be worked out. The upper setup does not show a negatively tilted system like front 1. However, we will have warm and moist air waiting for this springtime front. While some strong storms cannot be ruled out, will hold off adding severe just yet with the weekend system. Extended guidance diverges on timing and strength of the upper low/shortwave behind the front for Mon/Tue time frame, so only going with low pops for now. A third front approaches by end of the extended by Wednesday with elevated shower and thunderstorm chances returning. 08 && .AVIATION... 00Z TAF Discussion. Showers and thunderstorms will still affect the terminals the next several hours until a cold front/trough moves through. Until then, showers and thunderstorms with gradually lowering ceilings. It appears the general trend will be for the ceilings to hold in the MVFR range at 015-030. Winds will also be gusty at times even outside convection. Low level winds will eventually lift north of the area, reducing any LLWs and wind gusts. The northern terminals will eventually become VFR by 15-18z while some clouds may hold on near TOI and MGM. As the surface boundary moves through, winds will go from south to west northwest. 75 && .FIRE WEATHER... A moist air mass with high relative humidity values will develop and continue through the weekend with multiple episodes of showers and thunderstorms. A warm front will lift northward today and produce numerous showers and a few thunderstorms. Southerly winds will increase to 10 to 15 mph with higher gusts today as a strong storm system approaches from the west. There is risk of severe thunderstorms with tornadoes this afternoon and evening. Rain chances are lower on Friday, but more showers and thunderstorms are expected for over the weekend. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 52 75 54 79 61 / 100 10 40 70 80 Anniston 57 78 59 82 63 / 100 10 40 60 60 Birmingham 55 76 60 81 64 / 100 10 50 70 80 Tuscaloosa 54 78 62 82 64 / 80 10 40 60 80 Calera 57 76 62 82 64 / 100 10 40 60 70 Auburn 63 76 64 82 64 / 80 30 20 30 20 Montgomery 64 78 65 85 67 / 90 20 20 30 30 Troy 65 80 66 85 67 / 80 40 20 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until 10 PM CDT this evening for the following counties: Autauga...Barbour...Bibb...Blount...Bullock... Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne... Coosa...Dallas...Elmore...Etowah...Fayette...Greene...Hale... Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion... Montgomery...Perry...Pickens...Pike...Randolph...Russell... Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Mar 25, 5:04 AM CDT, 14 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 504 AM CDT Thu Mar 25 2021 ALZ011>015-017>050-261315- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 504 AM CDT Thu Mar 25 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. A couple severe storm may occur this morning with a threat of a couple tornadoes, damaging winds, and hail up to quarter size. This morning threat is mainly for areas near and west of Interstate 65 through around 11 am. A significant severe weather event is expected across much of Central Alabama from around 11 am through midnight. The greatest threat will be along and northwest of Interstate 59, where strong tornadoes, damaging winds, and large hail will be possible. The overall threat gradually decreases to the southeast of there. A Wind Advisory is in effect from 11 AM through 10 PM for most of Central Alabama excluding areas generally south of Interstate 85. Sustained winds will be out of the south around 10 to 20 mph with occasional gusts up to 40 mph outside of any thunderstorm activity, especially in higher terrain areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Minor flooding may occur along portions of the Tombigbee and Black Warrior River Basins this weekend and into early next week. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is expected on today into this evening. 08
In the hours before
Special weather statement, Mar 25, 6:15 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Birmingham AL
615 PM CDT Thu Mar 25 2021
ALZ013-015-252345-
Fayette AL-Walker AL-
615 PM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER AND NORTHERN
FAYETTE COUNTIES UNTIL 645 PM CDT...
At 615 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Bankston, or 8 miles northeast of Fayette, moving
northeast at 85 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fayette, Carbon Hill, Glen Allen, Kansas, Nauvoo, Eldridge, Bankston,
Smith Lake, Bazemore, Richard Arthur Field, Fayette County Public
Lake, Bevill State College Fayette, Hubbertville, Cedrum Area,
Fowlers Crossroads, Holly Grove, Lupton, Townley and Walker County
Airport.
LAT...LON 3391 8773 3391 8764 3398 8764 3400 8761
3399 8722 3398 8720 3400 8719 3400 8716
3362 8774 3378 8791
TIME...MOT...LOC 2315Z 229DEG 73KT 3377 8772
25/OwenLocal storm report, Mar 25, 6:50 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
650 PM CDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TORNADO 2 SE CALERA 33.08N 86.74W
03/25/2021 SHELBY AL NWS EMPLOYEE
TREES DOWN ALONG THE INTERSTATE NEAR MM229.
REPORTED BY OFF DUTY NWS EMPLOYEE.
&&
CBDLocal storm report, Mar 25, 7:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
704 PM CDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TORNADO 1 WNW BIRMINGHAM RACE C 33.58N 86.68W
03/25/2021 JEFFERSON AL BROADCAST MEDIA
10-20 HOMES HEAVILY DAMAGED NEAR WILLOW LANE
AND ROEBUCK FOREST DRIVE.
&&
CBDSpecial weather statement, Mar 25, 7:04 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
704 PM CDT Thu Mar 25 2021
ALZ019-027-260030-
Calhoun AL-Talladega AL-
704 PM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALLADEGA AND
CENTRAL CALHOUN COUNTIES UNTIL 730 PM CDT...
At 704 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lincoln to near Jacksonville. Movement was
northeast at 60 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Anniston, Oxford, Jacksonville, Fort McClellan, Saks, Cobb Town, West
End-Cobb Town, Lincoln, Weaver, Munford, Ohatchee, Hobson City,
Talladega Superspeedway, Honda Manufacturing Of Alabama, Blue
Mountain, Bynum, Alexandria, Talladega Municipal Airport,
Jacksonville State University and Logan Martin Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 800 PM CDT for central and
east central Alabama.
LAT...LON 3377 8564 3370 8564 3345 8622 3350 8627
3351 8627 3349 8625 3354 8619 3359 8622
3359 8619 3361 8620 3362 8617 3366 8617
3370 8620 3370 8618 3367 8615 3371 8614
3376 8606 3385 8564 3384 8559 3380 8559
TIME...MOT...LOC 0004Z 245DEG 53KT 3359 8613 3377 8573
32/DavisLocal storm report, Mar 25, 7:08 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
708 PM CDT THU MAR 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TORNADO OHATCHEE 33.79N 86.02W
03/25/2021 CALHOUN AL BROADCAST MEDIA
*** 5 FATAL ***
SUBSTANTIAL DAMAGE TO PROPERTY AND HOMES IN
THE CITY OF OHATCHEE. CORONER CONFIRMS 5
FATALITIES. UPDATE FOR FATALITY COUNT.
&&
CBDSpecial weather statement, Mar 25, 7:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
710 PM CDT Thu Mar 25 2021
ALZ030>033-260100-
Greene AL-Hale AL-Sumter AL-Perry AL-
710 PM CDT Thu Mar 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PERRY...SOUTHEASTERN
GREENE...CENTRAL HALE AND SOUTHEASTERN SUMTER COUNTIES UNTIL 800 PM
CDT...
At 710 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dug Hill, or 9 miles southeast of Livingston, moving northeast at 65
mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Greensboro, Forkland, Greensboro Municipal Airport, Walden Quarters,
Duffys Bend, Bluffport, Sawyerville, Thornhill, Arcola, Coatopa, Dug
Hill, Wedgeworth, Tishabee, Belmont, Morgan Springs, Selden Lock And
Dam, Demopolis Lock And Dam, McDowell, Birdine and Harper Hill.
LAT...LON 3296 8755 3273 8738 3252 8782 3254 8782
3254 8785 3253 8785 3252 8784 3252 8791
3249 8795 3246 8796 3244 8803 3241 8804
3240 8806 3256 8819
TIME...MOT...LOC 0010Z 236DEG 59KT 3253 8805
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:04 PM CDT | Special Weather Statement | BMX | Calhoun | 26 min |
| Mar 25, 7:07 PM CDT | Tornado Warning | BMX | Marengo | 24 min |
| Mar 25, 7:16 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale | 32 min |
| Mar 25, 7:17 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cherokee, Cleburne | 14 min |
| Mar 25, 7:31 PM CDT | Flash Flood Warning | BMX | Calhoun, Cherokee, Cleburne | 3 hr |
| Mar 25, 7:34 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 23 min |
| Mar 25, 7:48 PM CDT | Special Weather Statement | BMX | Jefferson | 27 min |
| Mar 25, 8:28 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, St. Clair | 28 min |
| Mar 25, 8:33 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 42 min |
| Mar 25, 8:51 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, St. Clair | 25 min |
| Mar 25, 8:58 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 49 min |
| Mar 25, 9:01 PM CDT | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 24 hr |
| Mar 25, 9:04 PM CDT | Tornado Warning | BMX | Chilton, Coosa | 32 min |
| Mar 25, 9:21 PM CDT | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 12 hr |
| Mar 25, 9:23 PM CDT | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 60 hr |
| Mar 25, 9:41 PM CDT | River Flood Warning | BMX | Greene, Hale, Tuscaloosa | 24 hr |
| Mar 25, 9:44 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Tuscaloosa | 60 hr |
| Mar 25, 9:47 PM CDT | River Flood Warning | BMX | Sumter | 12 hr |
| Mar 25, 9:49 PM CDT | River Flood Warning | BMX | Greene, Pickens, Sumter | 5 days |
| Mar 25, 9:51 PM CDT | Tornado Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 54 min |
| Mar 25, 11:20 PM CDT | Areal Flood Warning | BMX | Blount, Jefferson, St. Clair | 6 hr |
| Mar 25, 11:55 PM CDT | River Flood Warning | BMX | Calhoun, Cherokee, Etowah, St. Clair | 58 hr |
| Mar 26, 5:26 AM CDT | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 4 days |
| Mar 26, 5:32 AM CDT | Areal Flood Warning | BMX | Cherokee | 6 days |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.